| Model Number |
GLY120412 |
| Medical Device Problem Codes |
Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
| Health Effect - Clinical Codes |
Aneurysm (1708); Intracranial Hemorrhage (1891); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported by a healthcare professional that a (b)(6) female patient underwent a pulserider-assisted coil embolization of a left middle cerebral artery (mca) aneurysm and experienced a subarachnoid hemorrhage (sah) secondary to intraoperative aneurysm extravasation.Hemostasis was achieved with the placement of six coils.The patient is in stable condition with no rebleeding.The physician commented that the sah was not related to pulserider anrd.The event was not considered serious.Approach was made from the right femoral artery with an 8f optimo balloon guide catheter (tokai medical).An 0.072¿ navien distal support catheter (medtronic) was advanced to the distal internal carotid artery (ica).Next, a phenom 17 microcatheter (medtronic) and a prowler select plus microcatheter (unknown product code & lot number) were delivered to the aneurysm.The pulserider 8t, 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d/3053447112) was positioned inside the aneurysm sac.A 4mm x 12cm galaxy g3 coil (gly120412/l16490) was then used but could not be winded as intended (i.E., could not frame the aneurysm).The coil introducer could not be restored, and the coil failed to be resheathed.The coil was replaced with a coil from the same product code.Then, several coils (sizes/brands not specified) were used but they were unable to be framed.Finally, a barricade coil (balt) was able to frame the aneurysm as intended.Three i-ed coils (kaneka) were then implanted to embolize the aneurysm.A 1.5mm x 3cm competitor coil (brand not specified) was then placed, and ¿extravasation was done with the microcatheter near the neck¿.The pulserider was detached, and the delivery wire was removed.A phenom 17 microcatheter was approached to the aneurysm, and six coils were placed to stop the bleed.The procedure was completed safely.It was reported that the devices were used as per the instructions for use (ifu).A continuous flush was performed.Additional information received on 28-oct-2021 indicated that the pulserider anrd was delivered via the prowler select plus microcatheter.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received on 25-nov-2021 indicated that the physician commented that there was no causal relationship between the cerenovus devices and the aneurysm perforation/hemorrhage.Anonymized procedural imaging/films is not available for review.No further information was provided.Based on the additional information received the section h6.Health effect - clinical code has been updated to ¿no clinical signs, symptoms or conditions¿ and section h6.Health effect - impact code has been updated to ¿no health consequences or impact¿.Therefore, the type of report has been updated to malfunction.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint #(b)(4).Section b5: additional information received indicated that the physician commented that there was no causal relationship between the cerenovus devices and the aneurysm perforation/hemorrhage.Anonymized procedural imaging/films is not available for review.Additional information received indicated that there was no damage reported on the introducer.There was no resistance reported at any time during advancement of the coil through the mc.It was not necessary to remove the microcatheter.Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.[complaint conclusion updated with additional information]: it was reported by a healthcare professional that a 70-year-old female patient underwent a pulserider-assisted coil embolization of a left middle cerebral artery (mca) aneurysm and experienced a subarachnoid hemorrhage (sah) secondary to intraoperative aneurysm extravasation.Hemostasis was achieved with the placement of six coils.The patient is in stable condition with no rebleeding.The physician commented that the sah was not related to pulserider anrd.The event was not considered serious.Approach was made from the right femoral artery with an 8f optimo balloon guide catheter (tokai medical).An 0.072¿ navien distal support catheter (medtronic) was advanced to the distal internal carotid artery (ica).Next, a phenom 17 microcatheter (medtronic) and a prowler select plus microcatheter (unknown product code & lot number) were delivered to the aneurysm.The pulserider 8t, 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d/3053447112) was positioned inside the aneurysm sac.A 4mm x 12cm galaxy g3 coil (gly120412/l16490) was then used but could not be winded as intended (i.E., could not frame the aneurysm).The coil introducer could not be restored, and the coil failed to be resheathed.The coil was replaced with a coil from the same product code.Then, several coils (sizes/brands not specified) were used but they were unable to be framed.Finally, a barricade coil (balt) was able to frame the aneurysm as intended.Three i-ed coils (kaneka) were then implanted to embolize the aneurysm.A 1.5mm x 3cm competitor coil (brand not specified) was then placed, and ¿extravasation was done with the microcatheter near the neck¿.The pulserider was detached, and the delivery wire was removed.A phenom 17 microcatheter was approached to the aneurysm, and six coils were placed to stop the bleed.The procedure was completed safely.It was reported that the devices were used as per the instructions for use (ifu).A continuous flush was performed.Additional information received indicated that the pulserider anrd was delivered via the prowler select plus microcatheter.Additional information received indicated that the physician commented that there was no causal relationship between the cerenovus devices and the aneurysm perforation/hemorrhage.Anonymized procedural imaging/films is not available for review.Additional information received indicated that there was no damage reported on the introducer.There was no resistance reported at anytime during advancement of the coil through the mc.It was not necessary to remove the microcatheter.A non-sterile unit galaxy g3 4mm x 12cm was received inside of a pouch.The device was visually inspected, it could be noted that was tangled with itself.The core wire was found severely kinked.The introducer was found damaged.No other damages were found.The galaxy g3 4mm x 12cm was inspected under a microscope and it was noted that the embolic coil is stretched and tangled with the rest of the device.The blue fiber was noted broken.The introducer was not able to be zipped and unzipped due to the damaged conditions in which the device was received.A manufacturing record evaluation (mre) was performed for the finished device l16490 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic inspection on the device received.During the visual analysis, the core wire was found severely kinked, and the introducer was found damaged.The embolic coil was inspected under a microscope, and it was found stretched and tangled with the rest of the device.Based on the information available and the analysis results, the customer complaint regarding ¿coil introducer - zipping difficulty-rezipping¿ was confirmed, the introducer was not able to be zipped and unzipped.The damaged conditions found on the device could be caused by excessive force.The customer complaint regarding ¿coil - positioning difficulty-poor conformability¿ could not be evaluated since it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab, therefore, it cannot be confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Poor coil conformability and rezipping difficulty are known potential procedural complications associated with the galaxy g3 coil.It should be noted that product failures could be caused by multiple factors.The instructions for use (ifu) does contain the following precautions: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.With the information provided, it is not possible to determine the root cause of the alleged product failures.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: it was reported by a healthcare professional that a 70-year-old female patient underwent a pulserider-assisted coil embolization of a left middle cerebral artery (mca) aneurysm and experienced a subarachnoid hemorrhage (sah) secondary to intraoperative aneurysm extravasation.Hemostasis was achieved with the placement of six coils.The patient is in stable condition with no rebleeding.The physician commented that the sah was not related to pulserider anrd.The event was not considered serious.Approach was made from the right femoral artery with an 8f optimo balloon guide catheter (tokai medical).An 0.072¿ navien distal support catheter (medtronic) was advanced to the distal internal carotid artery (ica).Next, a phenom 17 microcatheter (medtronic) and a prowler select plus microcatheter (unknown product code & lot number) were delivered to the aneurysm.The pulserider 8t, 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d/3053447112) was positioned inside the aneurysm sac.A 4mm x 12cm galaxy g3 coil (gly120412/l16490) was then used but could not be winded as intended (i.E., could not frame the aneurysm).The coil introducer could not be restored, and the coil failed to be resheathed.The coil was replaced with a coil from the same product code.Then, several coils (sizes/brands not specified) were used but they were unable to be framed.Finally, a barricade coil (balt) was able to frame the aneurysm as intended.Three i-ed coils (kaneka) were then implanted to embolize the aneurysm.A 1.5mm x 3cm competitor coil (brand not specified) was then placed, and ¿extravasation was done with the microcatheter near the neck¿.The pulserider was detached, and the delivery wire was removed.A phenom 17 microcatheter was approached to the aneurysm, and six coils were placed to stop the bleed.The procedure was completed safely.It was reported that the devices were used as per the instructions for use (ifu).A continuous flush was performed.Additional information received indicated that the pulserider anrd was delivered via the prowler select plus microcatheter.Additional information received indicated that the physician commented that there was no causal relationship between the cerenovus devices and the aneurysm perforation/hemorrhage.Anonymized procedural imaging/films is not available for review.No further information was provided.A non-sterile unit galaxy g3 4mm x 12cm was received inside of a pouch.The device was visually inspected, it could be noted that was tangled with itself.The core wire was found severely kinked.The introducer was found damaged.No other damages were found.The galaxy g3 4mm x 12cm was inspected under a microscope and it was noted that the embolic coil is stretched and tangled with the rest of the device.The blue fiber was noted broken.The introducer was not able to be zipped and unzipped due to the damaged conditions in which the device was received.A manufacturing record evaluation (mre) was performed for the finished device l16490 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic inspection on the device received.During the visual analysis, the core wire was found severely kinked, and the introducer was found damaged.The embolic coil was inspected under a microscope, and it was found stretched and tangled with the rest of the device.Based on the information available and the analysis results, the customer complaint regarding ¿coil introducer - zipping difficulty-rezipping¿ was confirmed, the introducer was not able to be zipped and unzipped.The damaged conditions found on the device could be caused by excessive force.The customer complaint regarding ¿coil - positioning difficulty-poor conformability¿ could not be evaluated since it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab, therefore, it cannot be confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Poor coil conformability and rezipping difficulty are known potential procedural complications associated with the galaxy g3 coil.It should be noted that product failures could be caused by multiple factors.The instructions for use (ifu) does contain the following precautions: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.With the information provided, it is not possible to determine the root cause of the alleged product failures.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.